Heart Disease Community
Benadryl prevents SVTs!
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Benadryl prevents SVTs!

I have endured frequent bouts of supraventricular tachycardia, several every day, since I turned 53. I had 2 ablation procedures with no success.  Thirteen years of never knowing when it will trigger.  It stops me in my tracks if awake and wakes me up from a sound sleep. I try all the manuevers imaginable with little success.  One lasted over 3 hours and they had to use endisone to stop it.  I don't get dizzy or faint and no chest pains, but my chest hurts on prolonged events and afterwords I get a headache.  I also have terrible sinus problems and my doc recommended I take Benadryl in the evening to alleviate the symptoms.  Low and behold I found that taking 25mg of benadryl at night PREVENTS my SVTs for a good 16 hours!  I tested this over and over and it always works.  If I don't take it the next day they are back.  Took it for a week straight - no events at all.  How wonderful it is not to worry about one triggering while driving, or at work or makng whoopy!  So that being said, what is the long term downside of prolonged use of benadryl, particularly 25mg at night and 10mg in the morning.  I feel a little sleepy at times but it is so much better than battling SVTs.  If others out there suffer from SVTs as I do, take the test for yourself and let me know.


This discussion is related to Another PVC Incident.
4 Comments Post a Comment
Blank
Avatar_dr_f_tn
Hello and hope you are doing well.

Long term effects you can develop tolerance to the medication. Short term it causes drowsiness as a side effect.

Hope this helped and do keep us posted.
Blank
61536_tn?1340701763
Interesting.
Blank
Avatar_m_tn
I have taken Benadryl occasinally for quite some time and Dimatab, before it was taken off the market. It kept my nasal passages clear at night for a more restful sleep. Now I found out I can't take it anymore. I feel my heart pounding in my chest when I take it for about 24 hours after and my BP goes up by ~15mm HG.
Blank
Avatar_m_tn
I have heard about the pounding heart side effect on other forums. It appears that some will get this and others do not. I should point out that I am on bp meds (beta blocker and calcium channel blocker as well as aspirin).  My bp is well controlled even with benadryl.  I really would like to know the scientific explanation of what benadryl actually does to affect the heart in such differing ways.  It calms mine but ramps up others!  
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
8272050_tn?1397832020
Blank
sarveshyadav commented on  Things Killing Your ...
6 hrs ago
996946_tn?1385991151
Blank
LindaTX uploaded a new photo
Apr 20
1236893_tn?1394988190
Blank
gymdandee commented on  Things Killing Your ...
Apr 20
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Heart Disease Answerers
63984_tn?1385441539
Blank
Flycaster305
97303, OR
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA
329165_tn?1385201516
Blank
Smiley2000
Australia